Sorry, you need to enable JavaScript to visit this website.

Signs & Symptoms

Physical Signs

In the St. Louis area, investigators have observed a notable increase in the presence of both fentanyl and heroin laced with fentanyl, deadly drugs that significantly increase the risk of overdose.[1]  Most of the areas affected by the fentanyl overdoses are in the eastern United States, where white powder heroin is used, because fentanyl is most commonly mixed with white powder heroin or is sold disguised as white powder heroin.[2]

Symptoms of Withdrawal

Major withdrawal symptoms peak between 24–48 hours after the last dose of heroin and subside after about a week. However, some people have shown persistent withdrawal signs for many months.

Source: U.S. Department of Health and Human Services, Heroin Research Report Series. View here.

Symptoms of Overdose

Because heroin abusers do not know the actual strength of the drug or its true contents, they are at a high risk of overdose or death. 

Many people die from pain medicine overdoses. In fact, more people overdose from pain medicines every year than from heroin and cocaine combined. 

View source here.